Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 23, 2010, 5:36 PM CDT for Falls County, Limestone County, Robertson County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2010, 5:36 PM CDT (22:36 UTC)
- Expired
- Apr 23, 2010, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Falls County, TX, Limestone County, TX, Robertson County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:49 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 23, 3:49 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 349 PM CDT FRI APR 23 2010 .DISCUSSION... AFTER SOME ANALYSIS TODAY...IT IS APPARENT OUR INFAMOUS DRY LINE WOULD BE MORE APPROPRIATELY CLASSIFIED AS A WEAK COLD FRONT...BUT THE END RESULT IS THAT IT SEPARATES TWO VERY DIFFERENT AIR MASSES. LATEST OBJECTIVE ANALYSIS SHOWS MODERATE TO STRONG INSTABILITY ACROSS THE EAST AND SOUTHEAST ZONES WITH CAPE NEARING 2000-3000 J/KG AND NEGLIGIBLE CIN. SUBSIDENCE IN THE WAKE OF THIS MORNING/S SHORTWAVE AS WELL AS VERY STRONG WIND SHEAR HAS NOT ALLOWED THE UNORGANIZED/WEAK THERMAL UPDRAFTS TO DEVELOP FULLY INTO STORMS. HOWEVER THE ATMOSPHERE ON THE SYNOPTIC SCALE WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE CONVECTION THIS EVENING. WATER VAPOR LOOP SHOWS STRONG SHORTWAVE NOW APPROACHING WEST TEXAS AND LATEST VISIBLE INDICATES AN EXPANSION OF HIGH BASED CUMULUS TO OUR WEST. THESE ARE CLEAR INDICATIONS THAT STRONG FORCING IS HEADING THIS WAY...AND MODELS ARE IN GOOD AGREEMENT THAT LIFT WILL BE MAXIMIZED ACROSS THE SOUTHERN CWA BETWEEN MIDNIGHT AND 6 AM. IN RESPONSE TO THE APPROACHING SHORTWAVE...THE COLD FRONT IS EXPECTED TO RETREAT...WITH VERY RICH MOISTURE HEADING BACK TO THE NORTHWEST THIS EVENING. NEARLY ALL 12Z MODELS HAVE LATCHED ONTO THIS IDEA...BUT STILL THERE ARE CONCERNS ON JUST HOW FAR/FAST THE FRONT WILL MAKE IT. OFTEN MODELS UNDERESTIMATE THE NORTHWARD PULL AN APPROACHING SHORTWAVE TROUGH CAN HAVE ON A FRONT...AND FOR THIS REASON HAVE BEEN MORE LIBERAL WITH THE NORTHERN EXTENT OF POPS. STORM INITIATION AND TIMING IS RATHER DIFFICULT AS ISOLATED STORMS MAY DEVELOP EARLY THIS EVENING IN SOUTHERN ZONES ALONG THE FRONT WELL AHEAD OF THE MAIN UPPER FORCING. DO EXPECT STORMS TO RAPIDLY BLOSSOM BY MIDNIGHT ACROSS THE SW COUNTIES AS STRONG LIFT COMES IN CONTACT WITH THE MOIST/UNSTABLE AIR MASS RESIDING IN THE AREA. THE COMBINATION OF 0-6KM BULK SHEAR OF OVER 75KT AND THE MODERATE INSTABILITY WILL CREATE AN ENVIRONMENT VERY FAVORABLE FOR SEVERE WEATHER...ESPECIALLY SOUTHEAST OF A GOLDTHWAITE TO DALLAS TO BONHAM LINE. GIVEN THE STRONG DEEP LAYER SHEAR AND CAPE...VERY LARGE HAIL WILL BE A PRIMARY THREAT. WIND DAMAGE MAY ALSO BECOME A GREATER CONCERN IF STORMS CONGEAL INTO A MCS AS FORECAST BY THE 4KM WRF. FORECAST LOW LEVEL SHEAR IS NOT IMPRESSIVE...BUT I DO BELIEVE IT WILL STRENGTHEN QUITE A BIT DURING THE EVENING HOURS AHEAD OF THE SHORTWAVE. IN ADDITION...THE LINGERING/RETREATING FRONTAL BOUNDARY IN THE REGION TONIGHT WILL PROVIDE A SOURCE FOR LOW LEVEL VORTICITY AND THUS THERE ARE ENOUGH INGREDIENTS IN PLACE FOR A LEGITIMATE TORNADO CONCERN. TONIGHTS FORECAST WILL BE VERY COMPLEX AND RAPIDLY EVOLVING...AND THUS ADDITIONAL CHANGES TO THE SCOPE/COVERAGE/TYPE OF SEVERE WEATHER ARE POSSIBLE AS MESOSCALE TRENDS BECOME APPARENT. EVEN THOUGH PARTS OF THE METROPLEX ARE NOT OUTLOOKED FOR SEVERE WEATHER NOW...IT IS NOT YET POSSIBLE TO SAY IT IS IN THE CLEAR. JUST SOME LINGERING RAIN IS EXPECTED SATURDAY MORNING IN THE EAST BUT RAPID CLEARING WILL OCCUR WITH GENERALLY SUNNY/DRY/BREEZY CONDITIONS EXPECTED IN THE AFTERNOON. A WEAK FRONT WILL MOVE THROUGH SUNDAY MORNING WITH CONTINUED NICE WEATHER INTO SUNDAY NIGHT. YET ANOTHER FRONT AND SHORTWAVE DISTURBANCE WILL ARRIVE MONDAY AFTERNOON. MODELS SHOW JUST ENOUGH MOISTURE FOR AFTERNOON CONVECTION BUT GIVEN THE STRENGTH OF THE CAP AND THE LIMITED MOISTURE RETURN WILL KEEP POPS AT 20...AND MAINLY OVER THE WEST AND SOUTH ZONES. MORE PLEASANT AND SEASONABLE WEATHER WILL PREVAIL TUESDAY AND WEDNESDAY BEFORE SOUTH WINDS AND INCREASING MOISTURE ARRIVE THURSDAY. WILL CONTINUE WITH LOW POPS THU-FRI AS DRY LINE AND NEXT UPPER TROUGH NUDGE CLOSER TO THE AREA. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 59 79 56 77 56 / 50 10 0 0 10 WACO, TX 59 80 53 79 53 / 80 10 0 0 10 PARIS, TX 60 75 52 71 50 / 70 50 0 0 10 DENTON, TX 54 78 51 77 51 / 40 10 0 0 10 MCKINNEY, TX 58 77 53 76 50 / 60 20 0 0 10 DALLAS, TX 59 79 57 78 57 / 60 20 0 0 10 TERRELL, TX 59 76 54 75 52 / 70 30 0 0 10 CORSICANA, TX 60 77 55 77 53 / 80 30 0 0 10 TEMPLE, TX 57 79 52 79 53 / 80 10 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 23, 3:15 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT FRI APR 23 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 315 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TONIGHT AND EARLY SATURDAY MORNING ACROSS MUCH OF NORTH TEXAS. THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE HIGHEST ALONG AND EAST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY SEVERE STORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE NEXT CHANCE FOR THUNDERSTORMS IN NORTH TEXAS WILL BE MONDAY AFTERNOON AND EVENING...FOLLOWED BY ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED TONIGHT ALONG AND EAST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE. 82/JLD
In the hours before
Special weather statement, Apr 23, 4:56 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT FRI APR 23 2010
TXZ160-174-232230-
FALLS TX-MILAM TX-
456 PM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL FALLS COUNTY
NORTH CENTRAL MILAM COUNTY
AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF CAMERON...MOVING NORTHEAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ROSEBUD.
DIME-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3109 9714 3131 9677 3113 9678 3111 9683
3107 9682 3106 9679 3099 9679 3091 9702
TIME...MOT...LOC 2156Z 242DEG 23KT 3107 9693
92The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:08 AM CDT | Special Weather Statement | FWD | Comanche, Eastland | 52 min |
| Apr 23, 2:10 AM CDT | Special Weather Statement | FWD | Young | 35 min |
| Apr 23, 3:15 AM CDT | Special Weather Statement | FWD | Palo Pinto | 30 min |
| Apr 23, 3:28 AM CDT | Special Weather Statement | FWD | Erath | 32 min |
| Apr 23, 3:44 AM CDT | Special Weather Statement | FWD | Palo Pinto, Parker | 31 min |
| Apr 23, 4:02 AM CDT | Special Weather Statement | FWD | Hood | 28 min |
| Apr 23, 4:14 AM CDT | Special Weather Statement | FWD | Wise | 31 min |
| Apr 23, 10:01 AM CDT | Special Weather Statement | FWD | Hopkins | 29 min |
| Apr 23, 4:56 PM CDT | Special Weather Statement | FWD | Falls | 34 min |
| Apr 23, 5:00 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 60 min |
| Apr 23, 5:08 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 67 min |
| Apr 23, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 55 min |
| Apr 23, 5:29 PM CDT | Tornado Warning | FWD | Milam | 46 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 60 min |
| Apr 23, 6:02 PM CDT | Special Weather Statement | FWD | McLennan | 28 min |
| Apr 23, 6:04 PM CDT | Tornado Warning | FWD | Leon | 56 min |
| Apr 23, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 30 min |
| Apr 23, 6:16 PM CDT | Tornado Warning | FWD | Robertson | 44 min |
| Apr 23, 6:53 PM CDT | Special Weather Statement | FWD | Freestone | 22 min |
| Apr 23, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 64 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.